Alert archive / Massachusetts / High Wind Watches in 2010
High Wind Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Jan 24, 2010, 4:20 AM EST for 10 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It took effect at Jan 25, 2010, 8:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 4:20 AM EST (09:20 UTC)
- In effect from
- Jan 25, 2010, 8:00 AM EST
- Expired
- Jan 25, 2010, 4:08 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 9 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS71 KBOX 240920 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 420 AM EST SUN JAN 24 2010 ...DAMAGING WINDS POSSIBLE MONDAY ON CAPE COD AND THE ISLANDS... MAZ022>024-RIZ008-241730- /O.NEW.KBOX.HW.A.0003.100125T1300Z-100125T2300Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 420 AM EST SUN JAN 24 2010 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THIS HIGH WIND WATCH INCLUDES CAPE COD...MARTHAS VINEYARD... NANTUCKET AND BLOCK ISLAND. A PERIOD OF STRONG SOUTHERLY WINDS IS EXPECTED MONDAY. SUSTAINED WINDS OF 30 TO 40 MPH...WITH ISOLATED GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. IF THE THREAT OF DAMAGING WINDS BECOMES MORE LIKELY...HIGH WIND WARNINGS WILL BE ISSUED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP...CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. STAY TUNED FOR UPDATED INFORMATION. && $$
4 follow-up statements
999 WWUS71 KBOX 241551 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1051 AM EST SUN JAN 24 2010 ...DAMAGING WINDS POSSIBLE MONDAY ON CAPE COD AND THE ISLANDS... MAZ022>024-RIZ008-250000- /O.CON.KBOX.HW.A.0003.100125T1300Z-100125T2300Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 1051 AM EST SUN JAN 24 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THIS HIGH WIND WATCH INCLUDES CAPE COD...MARTHAS VINEYARD... NANTUCKET AND BLOCK ISLAND. A PERIOD OF STRONG SOUTHERLY WINDS IS EXPECTED MONDAY. SUSTAINED WINDS OF 30 TO 40 MPH...WITH ISOLATED GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. IF THE THREAT OF DAMAGING WINDS BECOMES MORE LIKELY...HIGH WIND WARNINGS WILL BE ISSUED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP...CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. STAY TUNED FOR UPDATED INFORMATION. && $$
575 WWUS71 KBOX 242134 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 434 PM EST SUN JAN 24 2010 ...DAMAGING WINDS POSSIBLE MONDAY ACROSS MUCH OF EASTERN MASSACHUSETTS...ALL OF RHODE ISLAND AND NORTHEAST CONNECTICUT... CTZ003-004-MAZ005>007-012>021-RIZ001>007-250545- /O.EXA.KBOX.HW.A.0003.100125T1300Z-100125T2300Z/ TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...MILFORD... WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 434 PM EST SUN JAN 24 2010 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE HIGH WIND WATCH COVERS THE FOLLOWING CITIES AND TOWNS IN EASTERN MASSACHUSETTS...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...MILFORD... WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD AND MATTAPOISETT. THE HIGH WIND WATCH COVERS THE ENTIRE STATE OF RHODE ISLAND. IN NORTHEAST CONNECTICUT THE HIGH WIND WATCH INCLUDES THE CITIES AND TOWNS OF UNION...VERNON...PUTNAM AND WILLIMANTIC. A PERIOD OF STRONG SOUTHERLY WINDS IS EXPECTED MONDAY. SUSTAINED WINDS OF 30 TO 40 MPH...WITH ISOLATED GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. THE PERIOD OF STRONGEST WINDS APPEARS TO BE FROM 10 AM TO 4 PM AND JUST INLAND FROM THE COASTLINE. IF THE THREAT OF DAMAGING WINDS BECOMES MORE LIKELY...HIGH WIND WARNINGS WILL BE ISSUED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP...CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. STAY TUNED FOR UPDATED INFORMATION. && $$ MAZ022>024-RIZ008-250545- /O.CON.KBOX.HW.A.0003.100125T1300Z-100125T2300Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 434 PM EST SUN JAN 24 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THIS HIGH WIND WATCH INCLUDES CAPE COD...MARTHAS VINEYARD... NANTUCKET AND BLOCK ISLAND. A PERIOD OF STRONG SOUTHERLY WINDS IS EXPECTED MONDAY. SUSTAINED WINDS OF 30 TO 40 MPH...WITH ISOLATED GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 AM TO 4 PM. IF THE THREAT OF DAMAGING WINDS BECOMES MORE LIKELY...HIGH WIND WARNINGS WILL BE ISSUED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP...CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. STAY TUNED FOR UPDATED INFORMATION. && $$ EKSTER/NOCERA
401 WWUS71 KBOX 250536 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1236 AM EST MON JAN 25 2010 ...DAMAGING WINDS POSSIBLE MONDAY ACROSS MUCH OF EASTERN MASSACHUSETTS...ALL OF RHODE ISLAND AND NORTHEAST CONNECTICUT... CTZ003-004-MAZ005>007-012>024-RIZ001>008-251000- /O.CON.KBOX.HW.A.0003.100125T1300Z-100125T2300Z/ TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...MILFORD... WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT...BLOCK ISLAND 1236 AM EST MON JAN 25 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM EST THIS MORNING THROUGH THIS AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM EST THIS MORNING THROUGH THIS AFTERNOON. THIS HIGH WIND WATCH INCLUDES CAPE COD...MARTHAS VINEYARD... NANTUCKET AND BLOCK ISLAND. A PERIOD OF STRONG SOUTHERLY WINDS IS EXPECTED MONDAY. SUSTAINED WINDS OF 30 TO 40 MPH...WITH ISOLATED GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 AM TO 4 PM. IF THE THREAT OF DAMAGING WINDS BECOMES MORE LIKELY...HIGH WIND WARNINGS WILL BE ISSUED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP...CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. STAY TUNED FOR UPDATED INFORMATION. && $$
134 WWUS71 KBOX 250908 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 408 AM EST MON JAN 25 2010 ...STRONG WINDS POSSIBLE TODAY ACROSS MUCH OF EASTERN MASSACHUSETTS...ALL OF RHODE ISLAND AND NORTHEAST CONNECTICUT... MAZ012-251015- /O.CAN.KBOX.HW.A.0003.100125T1300Z-100125T2300Z/ SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...MILFORD...WORCESTER 408 AM EST MON JAN 25 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH WIND WATCH. STRONG SOUTH WINDS WILL GUST AT TIMES TO 45 MPH BUT SHOULD REMAIN BELOW 60 MPH. $$ CTZ003-004-MAZ005>007-013>021-023-RIZ001>008-251715- /O.UPG.KBOX.HW.A.0003.100125T1300Z-100125T2300Z/ /O.NEW.KBOX.WI.Y.0004.100125T1700Z-100125T2300Z/ TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-DUKES MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 408 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS ARE EXPECTED TODAY. SUSTAINED WINDS OF 25 TO 35 MPH AND OCCASIONAL GUSTS AS HIGH AS 50 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN NOON AND 6 PM. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ022-024-251715- /O.UPG.KBOX.HW.A.0003.100125T1300Z-100125T2300Z/ /O.NEW.KBOX.WI.Y.0004.100125T1700Z-100126T0100Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 408 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS ARE EXPECTED TODAY. SUSTAINED WINDS OF 30 TO 35 MPH AND OCCASIONAL GUSTS AS HIGH AS 55 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN NOON AND 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 24, 3:27 AM EST, 53 minutes earlier.
Area forecast discussion, Jan 24, 3:27 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
327 AM EST SUN JAN 24 2010
.SYNOPSIS...
STRONG LOW PRESSURE PASSING TO OUR WEST WILL BRING HEAVY RAIN...A
PERIOD OF STRONG WINDS AND UNSEASONABLY MILD TEMPERATURES LATE TONIGHT
AND ESPECIALLY MONDAY. THEREAFTER A SERIES OF COLD FRONTS WILL SWEEP
ACROSS NEW ENGLAND MID TO LATE WEEK USHERING IN COLDER WEATHER INTO
THE REGION...WITH TEMPERATURES AVERAGING BELOW NORMAL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RIDGING CURRENTLY EXTENDING DOWN INTO THE REGION AS SURFACE HIGH
PRESSURE SITS OVER QUEBEC. THIS HIGH WILL SLIDE SOUTHEAST ACROSS
SOUTHERN NEW ENGLAND OVERNIGHT NIGHT AND EARLY SUNDAY. THIS WILL KEEP
RELATIVELY CALM CONDITIONS IN PLACE OVERNIGHT. THIS SETS THE STAGE
FOR VERY GOOD RADIATIONAL COOLING...WITH TEMPERATURES IN THE SINGLE
DIGITS FOR MUCH OF THE INTERIOR. SATELLITE PICTURES SHOWING SOME HIGH
CLOUDS ACROSS ONTARIO...WESTERN NY STATE AND PA APPROACHING OUR
REGION. BUT THESE CLOUDS SHOULD NOT ARRIVE UNTIL EARLY SUNDAY
MORNING.
THE EARLY PORTION OF TOMORROW SHOULD ALSO REMAIN QUIET. HOWEVER
CONDITIONS WILL DETERIORATE DURING THE AFTERNOON AS A STRONG LOW
PRESSURE OVER THE GREAT LAKES BEGINS TO AFFECT OUR REGION. HIGH CLOUD
COVER WILL BE ON THE INCREASE BY EARLY AFTERNOON AS AN H500 RIDGE
AXIS PUSHES TOWARD THE REGION. THICKER MID AND LOW LEVEL CLOUDS WILL
SPILL IN LATER IN THE AFTERNOON AS THE RIDGE AXIS PASSES THROUGH AND
A WARM AIR ADVECTION PATTERN BEGINS TO SET UP. PRECIP WILL MOVE INTO
WESTERN ZONES DURING THE LATE AFTERNOON HOURS...WITH MODELS DIFFERING
ON THE EXACT TIMING. VERY LOW RH VALUES AHEAD OF THIS SYSTEM SHOULD
KEEP THINGS DRY UNTIL AROUND 20Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
***HEAVY RAINFALL EVENT BECOMING MORE LIKELY FOR LATE SUNDAY NIGHT
INTO MONDAY***
THE MAIN FORECAST CONCERNS IN THE SHORT TERM PERIOD WILL REVOLVE
AROUND HEAVY RAINFALL...POSSIBLE FLOODING...AND THE POTENTIAL FOR
DAMAGING WINDS.
ANOMALOUSLY STRONG SOUTHERLY LOW LEVEL JET WILL AFFECT SOUTHERN NEW
ENGLAND LATER SUNDAY NIGHT AND MONDAY. 850-925MB WINDS WILL LIKELY
INCREASE INTO THE 70-85 KNOT RANGE LATE SUNDAY NIGHT AND ESPECIALLY
MONDAY. THIS WILL AID IN PUMPING ANOMALOUSLY HIGH PWATS NORTHWARD...
ON THE ORDER OF +4 TO +5 STANDARD DEVIATIONS FROM CLIMO WHICH IS
PRETTY EXTREME.
LARGE SCALE FORCING FOR STRONG VERTICAL MOTION WILL INCREASE AS
SUNDAY NIGHT PROGRESSES. THEREFORE...POPS WILL INCREASE FROM WEST TO
EAST SUNDAY NIGHT. THE HEAVIEST RAINFALL LOOKS TO OCCUR DURING MONDAY
MORNING ACROSS THE WEST AND MID-MONDAY MORNING TO MID AFTERNOON IN
THE EAST.
GIVEN THE ANOMALOUS NATURE OF THE LLJ AND ASSOCIATED PWATS...POTENTIAL
FOR UPSLOPE ENHANCEMENT...AS WELL AS EMBEDDED THUNDER...WE ARE
FORECASTING 2 TO 2.5 INCHES OF RAINFALL TO OCCUR ACROSS THE WESTERN
HALF OF THE CWA...ESPECIALLY IN MORE UPSLOPE PRONE AREAS. FURTHER
EAST...AROUND 2 INCHES IS FORECAST. HOWEVER...THERE MAY BE LOCALLY
HIGHER AMOUNTS IN SOME AREAS DUE TO MESOSCALE
FACTORS...THEREFORE...WE WOULDN/T BE SURPRISED TO SEE A FEW AREAS
COME IN WITH 3 INCHES WHEN ALL IS SAID AND DONE LATE MONDAY.
THEREFORE...WE ARE ISSUING A FLASH FLOOD WATCH WITH THIS FORECAST
PACKAGE FOR ALL ZONES STARTING SUNDAY NIGHT AND LASTING THROUGH
MONDAY AFTERNOON. WE WERE ON THE FENCE WITH BETWEEN A REGULAR FLOOD
WATCH OR THE FLASH FLOOD VARIETY. BASED ON COLLABORATION WITH
ALY/OKX...COMBINED WITH THE FACT THAT THE GROUND IS FROZEN IN A LOT
OF AREAS /EXCESSIVE RUNOFF/...AND CONVECTION COMING INTO PLAY...WE
OPTED FOR THE FLASH FLOOD VARIETY. SNOWMELT WILL ALSO ADD TO
RUNOFF...ESPECIALLY ACROSS NW ZONES.
AS IS NORMALLY THE CASE WITH THESE ANOMALOUS LLJ EVENTS...MODEL TEMPS
ARE USUALLY TOO LOW. WE THINK INTERIOR SE MASS/RI WILL MAKE A RUN AT
60 ON MONDAY.
THE LOW LEVEL AIR WILL BE COLD TO START ACROSS THE FAR NW ZONES
SUNDAY NIGHT BEFORE WARMING UP LATE. THEREFORE...THERE/S STILL A
CHANCE OF SPOTTY FREEZING RAIN.
WENT WITH CHANCE THUNDER ALL ZONES MONDAY WITH K INDICES APPROACHING
OR EXCEEDING 30C. FORESEE A CONVECTIVE FINELINE AHEAD OF THE FRONT
WITH OR WITHOUT THUNDER BUT COULD END UP MIXING DOWN STRONG WIND
GUSTS.
HIGH WIND POTENTIAL WITH THESE EVENTS IS ALWAYS TRICKY...BECAUSE A
STRONG INVERSION WILL LIMIT MIXING POTENTIAL. HOWEVER...WE THINK
THERE WILL BE A PERIOD OF DAMAGING WINDS JUST PRIOR TO FROPA IF
THE BOUNDARY LAYER REALLY WARMS UP. WE THINK THE BEST CHANCE FOR THIS
WILL BE ACROSS INTERIOR RI AND INTERIOR SE/E MASS. NO HIGH WIND WATCH
ATTM...BUT ONE MAY EVENTUALLY BE NEEDED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THEME FOR MOST OF EXTENDED PERIOD IS FOR COLDER THAN NORMAL WEATHER
RETURNING TO SOUTHERN NEW ENGLAND AS A SERIES OF COLD FRONTS CROSS
REGION. WE CONTINUE TO HAVE ABOVE AVERAGE FORECAST CONFIDENCE.
FIRST FRONT DEPARTS MON EVENING. RAIN WILL QUICKLY COME TO AN END
ACROSS CAPE COD AND ISLANDS AS BRISK W/NW FLOW REGIME TAKES HOLD.
WHILE THIS WILL PROMOTE SOME CLEARING BEHIND FRONT...STILL NEED TO
HOLD ONTO SOME CLOUDINESS /ESPECIALLY INTERIOR/ WITH UPPER TROUGH
SITUATED TO OUR W.
NEXT FRONT/TROUGH SWEEPS THROUGH TUE BUT WITH LIMITED MOISTURE
CONFINED CHANCE POPS TO NW ZONES. HIGH PRESSURE BUILDS IN BEHIND
FRONT WED AND WITH DRYING SHOWN ON CROSS SECTIONS WE WENT MORE
OPTIMISTIC WITH CLEARING OVER MOST OF AREA.
NO CHANGES MADE BEYOND WED. STRONGER COLD FRONT APPROACHES THU.
MODELS CONTINUE TO INDICATE SOME DEEP LAYER PACIFIC MOISTURE GETS
ADVECTED NORTHEAST INTO THE SYSTEM LATE THU/THU NIGHT. THIS COMBINED
WITH MODEST LARGE SCALE/QG FORCING MAY YIELD WIDESPREAD/NUMEROUS SNOW
SHOWERS. HOWEVER AT THIS TIME RANGE PLAYED IT CONSERVATIVE AND HELD
WITH CHANCE POPS.
BY FRI/SAT FORECAST BECOMES INTERESTING AS SOUTHERN STREAM TROF
EJECTS EASTWARD FROM THE SOUTHWEST STATES INTO THE GULF REGION. EARLY
HPC DISCUSSION LEANS MORE TOWARD 00Z ECMWF...WHICH BRINGS SURFACE LOW
A BUT CLOSER TO SOUTHERN NEW ENGLAND...NEAR 40/70 BENCHMARK NEXT
WEEKEND. STILL A GOOD AMOUNT OF UNCERTAINTY BUT FOR NOW WE WILL LEAVE
CHANCE POPS FOR BOTH DAYS...THOUGH IT MAY END UP BEING MORE OF AN
IMPACT ON SAT AS OPPOSED TO FRI.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
TODAY...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH 18Z ALL TERMINALS.
MEDIUM CONFIDENCE OF MVFR CIGS ARRIVING 21Z-00Z TO WEST OF KAFN-KORH-
KIJD. RAIN LIKELY ARRIVES AFTER DARK...EXCEPT LOW PROB AT KBAF AND
KBDL.
TONIGHT... IFR CONDITIONS WILL DEVELOP FROM WEST TO EAST IN LOW
CLOUDS AND MAINLY RAIN. POCKETS OF FREEZING RAIN OR LIGHT SNOW
POSSIBLE.
MONDAY...IFR CONDITIONS IN HEAVY RAIN. STRONG LOW-LEVEL WIND SHEAR
ALONG WITH A PERIOD OF STRONG WINDS AT THE SURFACE.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MON NIGHT...MVFR CIGS. STRONG W WINDS MAINLY NEAR COAST.
TUE...VFR CIGS. GUSTY W WINDS.
WED...VFR.
THU...MVFR POSSIBLE IN SCTD SNOW SHOWERS.
&&
.MARINE...
TONIGHT THROUGH SUNDAY...WILL KEEP SMALL CRAFT ADVISORY THROUGH
THIS EVENING FOR THE OUTER WATERS EAST OF CAPE COD AND SOUTH OF
NANTUCKET...AS SEAS REMAIN CHOPPY. WINDS HAVE CALMED CONSIDERABLY
THIS AFTERNOON AS HIGH PRESSURE HAS BEEN MORE FIRMLY ENTRENCHED.
HOWEVER THE SEAS HAVE BEEN SLOWER TO RESPOND. WAVE HEIGHTS CONTINUE
TO RUN AT 3 TO 6 FEET FOR THE OUTER WATERS. HOWEVER...THESE ARE
EXPECTED TO SUBSIDE AFTER MIDNIGHT.
SEAS AND WINDS SHOULD BE CALM DURING THE OVERNIGHT PERIOD AND FOR
MUCH OF SUNDAY.
SUNDAY NIGHT AND MONDAY...STRONG SOUTHERLY LOW LEVEL JET WILL
DEVELOP LATER SUNDAY NIGHT AND LAST THROUGH MONDAY. MUCH OF THIS JET
WILL NOT BE ABLE TO MIX TO THE SFC...BUT SOUTHERLY WINDS OF 30 TO 40
KTS SHOULD MAKE IT DOWN...ALONG WITH LOW PROB OF ISOLD 50 KT GUST
POSSIBLE IN CONVECTION. SEAS ON OUTER WATERS WILL LIKELY REACH OR
EXCEED 15 FEET ON MONDAY. GALE WATCH HAS BEEN ISSUED FOR ALL WATERS.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MON NIGHT...LEFTOVER GALES MAY PERSIST BUT TREND WILL BE FOR GUSTS TO
SUBSIDE TO SCA. SHOWERS EXPECTED TO END DURING EVENING ON EASTERN MA
WATERS.
TUE AND WED...
BRISK WESTERLY FLOW PREVAILS ALONG WITH SOME FREEZING SPRAY GIVEN
THE COLD AIR MASS. SCA CONDITIONS LIKELY.
THU...
ARCTIC FRONT APPROACHES THU NIGHT FROM THE WEST. WINDS BECOME
SOUTHWEST AHEAD OF THE FRONT. SNOW SHOWERS WILL LIKELY PRECEDE THE
FRONTAL PASSAGE.
&&
.HYDROLOGY...
1.75 TO 2.5 INCHES OF RAINFALL IS EXPECTED ACROSS SOUTHERN NEW
ENGLAND LATE SUNDAY NIGHT INTO MONDAY...WITH PERHAPS A FEW ISOLATED
3 INCH AMOUNTS. HIGHEST AMOUNTS MIGHT OCCUR ACROSS WESTERN ZONES
WHERE FORCING AND ANY UPSLOPE CONTRIBUTION WILL BE STRONGEST.
THE HEAVY RAIN WILL CERTAINLY RESULT IN AREAS OF URBAN AND POOR
DRAINAGE STREET FLOODING. AT THIS TIME...IT LOOKS LIKE MAINSTEM
RIVERS WILL BE OK...BUT SMALLER RIVERS/CREEKS/STREAMS WILL PROBABLY
OVERFLOW THEIR BANKS FOR A TIME. SNOWMELT IN THE
NORTHERN/NORTHWESTERN ZONES WILL ALSO CONTRIBUTE TO RUNOFF. FROZEN
GROUND WILL AS WELL...AS THE RAINFALL WILL NOT BE ABLE TO SOAK IN
QUICKLY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL ZONES FOR LATE
SUNDAY NIGHT AND ESPECIALLY MONDAY.
&&
.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING PROBABLE MON ALONG S COAST. DESPITE A PERIOD
OF STRONG SOUTHERLY WINDS...ASTRONOMICAL TIDES DO NOT APPEAR TO BE
HIGH ENOUGH TO CAUSE SIGNIFICANT COASTAL FLOODING. EXPECTING 1.5 TO 3
FT SURGE AROUND MON AFTERNOON HIGH TIDE...WHICH IS ABOUT 1 FT ABOVE
MODELED STORM SURGE GUIDANCE. POCKETS OF MODERATE COASTAL FLOODING
ARE POSSIBLE IF SURGE EXCEEDS 3 FT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
FOR CTZ002>004.
MA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
FOR MAZ002>024-026.
NH...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
FOR NHZ011-012-015.
RI...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
FOR RIZ001>008.
MARINE...GALE WARNING FROM 8 AM TO 6 PM EST MONDAY FOR ANZ231>235-251-
256.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR ANZ230-
236.
GALE WARNING FROM 8 AM TO 3 PM EST MONDAY FOR ANZ237.
GALE WARNING FROM 8 AM TO 8 PM EST MONDAY FOR ANZ250-254-255.
&&
SYNOPSIS...BELK/JWD
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...JWD
AVIATION...BELK/JWD
MARINE...BELK/JWD
HYDROLOGY...BELK
TIDES/COASTAL FLOODING...JWDHazardous weather outlook, Jan 24, 4:00 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 400 AM EST SUN JAN 24 2010 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-250900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 400 AM EST SUN JAN 24 2010 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE ACROSS PORTIONS OF NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP MONDAY. WIND ADVISORIES WILL LIKELY BE NEEDED FOR AT LEAST RHODE ISLAND AND SOUTHEAST MASSACHUSETTS...IF NOT FOR HIGHER TERRAIN AS WELL. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED MONDAY. MAZ022>024-RIZ008-250900- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 400 AM EST SUN JAN 24 2010 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH WIND WATCH. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED MONDAY. ANZ231>235-251-256-250900- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 AM EST SUN JAN 24 2010 ...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. A BRIEF PERIOD OF MARGINAL WEST TO SOUTHWEST GALE FORCE WIND GUSTS ARE POSSIBLE VERY LATE MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230-236-250900- BOSTON HARBOR-NARRAGANSETT BAY- 400 AM EST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY OF SOUTHERLY GALE FORCE WINDS MONDAY. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED MONDAY. ANZ237-250900- BLOCK ISLAND SOUND- 400 AM EST SUN JAN 24 2010 ...GALE WARNING IN EFFECT FROM 8 AM TO 3 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED MONDAY. ANZ250-254-255-250900- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 400 AM EST SUN JAN 24 2010 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED MONDAY.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:11 AM EST | Gale Warning | BOX | 44 hr | |
| Jan 24, 3:11 AM EST | Small Craft Advisory | BOX | 14 hr | |
| Jan 24, 4:01 PM EST | Freezing Rain Advisory | BOX | Franklin, Hampden, Hampshire | 16 hr |
Nearby
High Wind Watches in Massachusetts, 2010High Wind Watches in Rhode Island, 2010High Wind Watches in Connecticut, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.